MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD PS 215CM; WIRE, GUIDE, CATHETER
Model Number SSTD215PRE
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) confirms that the device met all material, assembly and performance specifications.During visual inspection, the guidewire was found kinked/bent at the proximal end.The ptfe coating was damaged in multiple areas to the proximal end.During functional testing, the hydrophilic coating was hydrated and there were no anomalies noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned, and it was confirmed that the ptfe coating was peeled in several location to the proximal end of the device.This damage is indicative of an under tightened torque device, causing scraping to the ptfe coating during use.An assignable cause of handling damage was assigned to the reported events guidewire coating issue and to the analyzed events guidewire kinked/bent and guidewire ptfe coating peeling, as it is probable that the damage occurred as a result of handling of the device during use.
 
Event or Problem Description
Analysis of the returned device found that the ptfe coating was peeled in several locations to the proximal end of the subject guidewire.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
SYNCHRO SELECT-14 STANDARD PS 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12686558
Report Number3012931345-2021-00174
Device Sequence Number1364225
Product Code DQX
UDI-Device Identifier07613327508512
UDI-Public07613327508512
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberSSTD215PRE
Device Catalogue NumberSSTD215PRE
Device Lot Number0000055064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1